|Muscle mass loss.
Oct 27, 2011
Hi,I am a 31 year old male, hiv+ for 2 years. Viral load undetectable and CD count 500. I am currently on Norvir, Prezista and Truvada. I am also on Androgel which helped with my low testosterone levels, which have been back to normal since beginning Androgel. I have lost muscle mass since becoming positive, my doctor referred me to a nutritionist and I have been exercising at least 3 times a week. I am still having trouble maintaining my weight and muscle mass and it's beginning to show. What are some options other than what I am already doing as instructed by my doctor?
| Response from Mr. Vergel
It is surprising to me that you are losing weight on a Novir boosted protease inhibitor. I am assuming that your appetite and food consumption is normal (2000 to 3000 calories per day).
Has your physician checked your thyroid function? Hyperthyrodism can be a cause for unintentional weight loss.
Some phyisicians prescribe nandrolone or oxandrolone along with testosterone replacement for patients who are having your issues (assuming that your thyroid function is normal). You may want to read about this medications here: Anabolic Steroids: A Practical Guide
Nandrolone has been abandoned by its pharmaceutical manufacturers since they made little money on it ($40 per month). Instead, these companies opted for selling oxandrolone at a cost of $1200 per month. Oxandrolone, an oral anabolic, can affect liver function (nandrolone does not have that issue). Compounding pharmacies make nandrolone by prescription now (they ship to other states). One of the most popular ones due to their prices and HIV customer support is apsmeds.com.
If you need more information about what physicians are well versed on how to manage unintentional weight and lean body mass loss, please reach me at
For dietary and exercise recommendations that you can follow, I would read the following two articles:
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.